Hail, Siskiyou
- When
- August 6, 5:42 PM PST
- Where
- Siskiyou County, Montague
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.733, -122.533
Spotter SY135 7 W Montague reported .75 inch hail with a thunderstorm.
A Severe Thunderstorm Warning was issued for northeast Siskiyou County at 06/1726 PDT, effective until 06/1830 PDT. The warning expired at 06/1830 PDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFR wrote it up.
A Severe Thunderstorm Warning was issued for northeast Siskiyou County at 06/1726 PDT, effective until 06/1830 PDT. The warning expired at 06/1830 PDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Aug 6, 12:30 PM PST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 130 PM PDT SUN AUG 6 2006 .DISCUSSION...12Z NGM/NAM/GFS IN. A CUTOFF LOW REMAINS PARKED OFF THE CENTRAL CALIFORNIA COAST WITH THE ASSOCIATED DEFORMATION ZONE OVER NORTHWEST CALIFORNIA... SOUTHWEST OREGON...AND THE ADJACENT COASTAL WATERS. THE REMNANTS OF THE DRY SLOT HAVE MOVED NORTH OF THE AREA AND THERE IS PLENTY OF MID-LEVEL MOISTURE OVER THE MEDFORD CWA. SO...MID-LEVEL MOISTURE AND UPPER LEVEL DIFLUENCE ARE IN PLACE. JUST ADD SURFACE HEATING AND STIR VIGOROUSLY...AND YOU HAVE A RECIPE FOR THUNDERSTORMS. THEY HAVE FORMED OVER SISKIYOU COUNTY AND EXPECT MORE WIDESPREAD ACTIVITY LATER THIS AFTERNOON. THE 06/12Z MFR SOUNDING IS NOT PARTICULARLY CONVECTIVE...A MID-LEVEL STABLE LAYER KEEPS THE CAPES DOWN TO 436 J/KG AND LIs TO -1.17. HOWEVER...OTHER PARTS OF THE FORECAST AREA WITH ENHANCED OROGRAPHIC LIFTING...LIKE THE SISKIYOUS...WILL STILL INITIATE SOME CONVECTION AND THESE CELLS WILL MOVE OVER THE VALLEYS...SO STILL LIKE THE CURRENT POP FORECAST. TODAY AND MONDAY STILL LOOK LIKE THE BEST DAYS FOR THUNDERSTORM ACTIVITY. THE CURRENT MODEL SOLUTIONS ARE CONSISTENT WITH PREVIOUS SOLUTIONS WITH THE MOVEMENT OF THE CUTOFF LOW. IT IS FORECAST TO DRIFT NORTH TODAY...THEN NORTHEAST ACROSS THE MEDFORD CWA MONDAY AFTERNOON AND NIGHT. BY TUESDAY THE SHOW WILL BE OVER...AND DRY SOUTHWESTERLY FLOW ALOFT WILL SETTLE OVER THE MEDFORD CWA AS AN UPPER TROUGH SETS UP OFFSHORE. EXPECT DRY WEATHER AND A WARMING TREND DURING THIS INTERLUDE...WHICH WILL LAST FROM TUESDAY THROUGH WEDNESDAY. THE UPPER TROUGH WILL MOVE ONSHORE WEDNESDAY NIGHT...PUSHING A COOL FRONT ONSHORE WITH IT. THE MEX GUIDANCE IS FINALLY REFLECTING THIS...WITH HIGH TEMPERATURES COOLING A BIT THURSDAY. THE GFS INDICATES THERE WILL BE SOME PRECIPITATION WITH THIS FRONT...BUT DONT BUY THAT AT THIS TIME...ITS DIFFICULT TO GET FRONTAL RAIN IN AUGUST. HOWEVER...THE COOLING WILL BE SHORT-LIVED...AS ANOTHER PACIFIC RIDGE WILL BUILD IN THE WAKE OF THE TROUGH. THIS TIME EVEN DRIER NORTHWESTERLY FLOW WILL MOVE IN...BRINGING IN DRY WEATHER AND YET ANOTHER WARMING TREND WHICH WILL CONTINUE THROUGH NEXT SUNDAY. && .AVIATION...INLAND...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN VFR. COAST...VFR CONDITIONS WILL PREVAIL UNTIL THIS EVENING...THEN AREAS OF IFR CONDITIONS IN FOG AND LOW CLOUDS THROUGH MID-MORNING MONDAY. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && STOCKTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SUN AUG 6 2006 CAZ080>085-ORZ024-026>031-071300- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- KLAMATH BASIN-MODOC COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY- WESTERN SISKIYOU COUNTY- 241 PM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SEE RED FLAG WARNING PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-071300- EASTERN DOUGLAS COUNTY FOOTHILLS- 241 PM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
445 PM PDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 E CHILOQUIN 42.58N 121.70W
08/06/2006 M0.25 INCH KLAMATH OR TRAINED SPOTTER
HAIL COVERING THE GROUND. NEARLY A HALF INCH OF RAIN.
LIGHT WIND.
&&
GLASERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
524 PM PDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 8 E CHILOQUIN 42.58N 121.70W
08/06/2006 M0.70 INCH KLAMATH OR TRAINED SPOTTER
FROM 430 PM TO 520 PM. RAIN HAS ABOUT STOPPED.
&&
GLASERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
544 PM PDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 6 E YREKA 41.73N 122.53W
08/06/2006 E0.75 INCH SISKIYOU CA TRAINED SPOTTER
HAIL COVERING THE GROUND. STORM HAS NOW MOVED AWAY.
&&
GLASERThe Medford radar (KMAX), 42 km away, was scanning. The volume nearest the first event began at 01:43 UTC.
1 hail. Local standard time, as filed.
Spotter SY135 7 W Montague reported .75 inch hail with a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525063.